Alert archive / Alabama / River Flood Warnings in 2015

River Flood Warning 45, NWS Mobile, AL

December 23, 2015Baldwin County, Alabama

NWS Mobile, AL issued this river flood warning at Dec 23, 2015, 7:29 PM CST for Baldwin County, Alabama. It took effect at Dec 23, 2015, 8:04 PM CST. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Dec 23, 2015, 7:29 PM CST (01:29 UTC)
In effect from
Dec 23, 2015, 8:04 PM CST
Expired
Dec 25, 2015, 2:03 PM CST
In force
42 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 66 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Styx River near Elsanor (STXA1). The gauge peaked at 14.58 ft at Dec 24, 2015, 2:00 PM CST.

actionminormoderate5101512/2412/2512/26
Action stage
7 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02377570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WGUS44 KMOB 240129
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL
729 PM CST WED DEC 23 2015



...The National Weather Service in Mobile has issued a flood warning for the 
following river in Alabama... 

  Styx River Near Elsanor affecting Baldwin County.

.Heavy rainfall has occurred over the past 24 hours and more rain forecast to occur 
over the next 24 hours. As a result...river levels are forecast to rise and a 
flood warning is now in effect. 

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC003-250129-
/O.NEW.KMOB.FL.W.0045.151224T0204Z-151225T0730Z/
/STXA1.1.ER.151224T0204Z.151224T1200Z.151225T0130Z.NO/
729 PM CST WED DEC 23 2015

The National Weather Service in Mobile has issued a 

* FLOOD WARNING for 
  The Styx River Near Elsanor
* From this evening until late Thursday night
* At 7PM Wednesday the stage was...11.9 feet. 
* Minor flooding is forecast 
* Flood stage is 12.0 feet. 
* Forecast to rise above flood stage by this evening and continue to rise near 
  12.7 feet by tomorrow morning. The river will fall below flood stage by Thursday evening.
* At 12.0 feet...Residences downstream at seminole landing should be alert to 
  possible flooding as the gage rises to the 12 foot flood stage.

&&

LAT...LON 3063 8758 3060 8749 3057 8751 3062 8759


$$
3 follow-up statements
477 
WGUS44 KMOB 241443
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL
843 AM CST THU DEC 24 2015



...Observed and forecast flooding changed from Minor to Moderate severity for the 
following river in Alabama...

Styx River Near Elsanor affecting Baldwin County.

.Heavy rainfall over the past 24 hours has resulted in rising river levels.

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC003-251443-
/O.EXT.KMOB.FL.W.0045.000000T0000Z-151225T1448Z/
/STXA1.2.ER.151224T0127Z.151224T1800Z.151225T0848Z.NO/
843 AM CST THU DEC 24 2015

...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Moderate severity...
...The FLOOD WARNING CONTINUES
for 
  the Styx River Near Elsanor 
* until Friday morning.
* At 8AM Thursday the stage was...14.3 feet. 
* Moderate flooding is occurring AND Moderate flooding is forecast 
* Flood stage is 12 feet. 
* The river will continue rising to near 14.4 feet by this afternoon. The river 
  will fall below flood stage  after midnight tomorrow.
* At 12 feet...Residence downstream at Seminole Landing should be alert to possible
  flooding as the gage rises to 12 feet.

&&

LAT...LON 3063 8758 3060 8749 3057 8751 3062 8759


$$
396 
WGUS84 KMOB 250311
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
911 PM CST THU DEC 24 2015
 

...The flood warning continues for the following rivers in Alabama...Florida...
 
  Big Escambia Creek At Flomaton affecting Escambia County. 
  Perdido River Near Barrineau Park affecting Baldwin and Escambia Counties. 
  Styx River Near Elsanor affecting Baldwin County. 
  Conecuh River At Brewton affecting Covington and Escambia Counties. 
  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and Santa
  Rosa Counties. 
  Shoal River Near Crestview affecting Okaloosa County. 
  Yellow River At Milligan affecting Covington...Okaloosa and Santa Rosa 
  Counties. 

.Recent heavy rains have caused significant rises along the river. 


SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC053-FLC033-260311-
/O.EXT.KMOB.FL.W.0041.000000T0000Z-151229T0130Z/
/FLMA1.3.ER.151224T1958Z.151225T1800Z.151228T1930Z.NO/
911 PM CST THU DEC 24 2015

...FLOOD WARNING EXTENDED until Monday evening...The FLOOD WARNING CONTINUES for
  the Big Escambia Creek At Flomaton
* until Monday evening.
* At 8PM Thursday the stage was 15.9 feet. 
* Minor flooding is occurring and Major flooding is forecast. 
* Flood stage is 14 feet.
* The river will continue rising to near 18.9 feet by tomorrow early afternoon. 
  The river will fall below flood stage by early afternoon Monday.
* Residential flooding will occur in flomaton and some evacuations will likely be needed.


&&

LAT...LON 3106 8731 3099 8722 3098 8724 3104 8733


$$

ALC003-252304-
/O.EXT.KMOB.FL.W.0045.000000T0000Z-151225T2304Z/
/STXA1.2.ER.151224T0127Z.151224T2000Z.151225T1704Z.NO/
911 PM CST THU DEC 24 2015

...FLOOD WARNING EXTENDED until Friday afternoon...The FLOOD WARNING CONTINUES 
for
  the Styx River Near Elsanor
* until Friday afternoon.
* At 8PM Thursday the stage was 14.3 feet. 
* Moderate flooding is occurring and Moderate flooding is forecast. 
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by tomorrow late morning.
* Residence downstream at seminole landing should be alert to possible flooding as the gage rises to
  12 feet. 

&&

LAT...LON 3063 8758 3060 8749 3057 8751 3062 8759


$$

ALC003-FLC033-260311-
/O.EXT.KMOB.FL.W.0042.000000T0000Z-151227T0515Z/
/BRPF1.1.ER.151224T0718Z.151226T0600Z.151226T2315Z.NO/
911 PM CST THU DEC 24 2015

...FLOOD WARNING EXTENDED until Saturday evening...The FLOOD WARNING CONTINUES 
for
  the Perdido River Near Barrineau Park
* From early tomorrow until Saturday evening.
* At 7PM Thursday the stage was 12.8 feet. 
* Minor flooding is forecast. 
* Flood stage is 13 feet.
* Forecast to rise above flood stage by early tomorrow and continue to rise near
  14.4 feet by early Saturday morning. The river will fall below flood stage by noon on Saturday.
* At 13 feet...the river begins to leave it's banks at the parking lot of adventures 
  unlimited and threatens several permanently parked travel trailers.  

&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
 3052 8746 3064 8740                  

$$

ALC039-053-260311-
/O.EXT.KMOB.FL.W.0040.151227T0300Z-000000T0000Z/
/BWTA1.1.ER.151227T0300Z.151230T0000Z.000000T0000Z.NO/
911 PM CST THU DEC 24 2015

...FLOOD WARNING EXTENDED until further notice...The FLOOD WARNING CONTINUES for
  the Conecuh River At Brewton
* From Saturday before midnight until further notice.
* At 8PM Thursday the stage was 25.2 feet. 
* Minor flooding is forecast. 
* Flood stage is 27 feet.
* Forecast to rise above flood stage by Saturday before midnight and continue to
  rise near 28.8 feet by Tuesday evening. Additional rises are possible 
  thereafter.
* At 27 feet...Flooding of farmland in the area will occur and cattle should be 
  moved to higher ground if this has not already been done.  

&&

LAT...LON 3118 8680 3111 8676 3103 8709 3107 8712


$$

ALC039-053-FLC091-113-260310-
/O.EXT.KMOB.FL.W.0046.000000T0000Z-151227T0524Z/
/BAKF1.1.ER.151224T1619Z.151225T1200Z.151226T2324Z.UU/
911 PM CST THU DEC 24 2015

...FLOOD WARNING EXTENDED until Saturday evening...The FLOOD WARNING CONTINUES 
for
  the Blackwater River Near Baker
* until Saturday evening.
* At 8PM Thursday the stage was 13.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11 feet.
* The river will continue rising to near 14.1 feet by tomorrow morning. The 
  river will fall below flood stage by Saturday afternoon.
* At 14 feet...Flooding of east park in Baker occurs at 14 feet and west park 
  becomes flooded at 14.5 feet.  

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$

FLC091-260310-
/O.EXT.KMOB.FL.W.0037.151227T0000Z-151227T0600Z/
/CRVF1.1.ER.151227T0000Z.151227T0000Z.151227T0000Z.NO/
911 PM CST THU DEC 24 2015

...FLOOD WARNING EXTENDED until late Saturday night...The FLOOD WARNING 
CONTINUES for
  the Shoal River Near Crestview
* From Saturday evening until late Saturday night.
* At 8PM Thursday the stage was 7.4 feet. 
* Minor flooding is forecast. 
* Flood stage is 8 feet.
* Forecast to rise above flood stage by Saturday evening and continue to rise to
  near 8 feet by Saturday evening. The river will fall below flood stage by early 
  Sunday morning.
* At 8 feet...Some minor flooding of low lying areas will occur.  

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$

ALC039-FLC091-113-260310-
/O.EXT.KMOB.FL.W.0049.151226T1950Z-151228T1830Z/
/MLGF1.1.ER.151226T1950Z.151227T1800Z.151228T1230Z.UU/
911 PM CST THU DEC 24 2015

...FLOOD WARNING EXTENDED until Monday afternoon...The FLOOD WARNING CONTINUES 
for
  the Yellow River At Milligan
* From Saturday early afternoon until Monday afternoon.
* At 8PM Thursday the stage was 7.4 feet. 
* Minor flooding is forecast. 
* Flood stage is 12 feet.
* Forecast to rise above flood stage by Saturday early afternoon and continue to
  rise near 14.7 feet by Sunday early afternoon. The river will fall below flood
  stage by early Monday afternoon.
* At 14.5 feet...Antioch road will flood. 

&&

LAT...LON 3099 8658 3099 8652 3069 8663 3069 8667


$$
722 
WGUS84 KMOB 252003
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
203 PM CST FRI DEC 25 2015
 

...The flood warning is cancelled for the following rivers in Alabama...
 
  Styx River Near Elsanor affecting Baldwin County.

.Recent heavy rains have caused significant rises along the river. 

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC003-252033-
/O.CAN.KMOB.FL.W.0045.000000T0000Z-151225T2304Z/
/STXA1.2.ER.151224T0127Z.151224T2000Z.151225T1615Z.NO/
203 PM CST FRI DEC 25 2015

The FLOOD WARNING is CANCELLED for
  The Styx River Near Elsanor
* until this afternoon.
* At 01PM Friday the stage was 11.4 feet. 
* Flood stage is 12.0 feet.

&&

LAT...LON 3063 8758 3060 8749 3057 8751 3062 8759


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 23, 6:49 PM CST, 40 minutes earlier.

Area forecast discussion, Dec 23, 6:49 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
649 PM CST WED DEC 23 2015

.DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.

&&

.UPDATE...A MID LEVEL CAPPING INVERSION ACROSS THE FORECAST AREA
EARLY THIS EVENING HAS BEEN PREVENTING ANY DEEP CONVECTION FROM
DEVELOPING. THERE HAS ONLY BEEN ONE LIGHTNING STRIKE IN OUR COUNTY
WARNING AREA OVER THE PAST 2 HOURS...WITH NOW ONLY BANDS OF LIGHT TO
OCCASIONAL MODERATE RAIN SHOWERS MOVING TOWARD THE NORTHEAST. NOT
EXPECTING ANY SIGNIFICANT THUNDERSTORM DEVELOPMENT THROUGH THE
REMAINDER OF THE NIGHT...BUT AN ISOLATED WEAK THUNDERSTORM IS
CERTAINLY STILL POSSIBLE. THEREFORE...CANCELLED TORNADO WATCH NUMBER
562 FOR OUR FIVE MISSISSIPPI COUNTIES AND OUR 5 ALABAMA COUNTIES.
PRODUCTS UPDATED AND SENT. /22

&&

.PREV DISCUSSION... /ISSUED 618 PM CST WED DEC 23 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
00Z ISSUANCE...A FEW QUICKLY PASSING LIGHT RAIN SHOWERS CAN BE
EXPECTED ALONG THE NORTHERN GULF COAST REGION THROUGH THE EVENING
HOURS. THESE SHOWERS WILL NOT BE THE PREDOMINATE WEATHER TYPE...SO
ONLY INCLUDED VICINITY SHOWERS FOR THE KMOB AND KBFM THROUGH 06Z.
THE MAIN CONCERNS FOR AVIATORS WILL BE IFR CIG AND VSBY CONDITIONS
EARLY THIS EVENING WITH DETERIORATING CONDITIONS OVERNIGHT INTO
THURSDAY MORNING AS SOUTHERLY WINDS BRING SEA FOG NORTHWARD ALONG THE
COAST. EXPECT VLIFR TO LIFR VSBYS AND CIGS BY DAYBREAK...WITH A
GRADUAL IMPROVEMENT TO VSBYS TO THE MVFR CATEGORY BY NOON. A FEW
THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN DURING THE AFTERNOON
HOURS...SO ADDED A PROB30 GROUP FOR NOW. /22

PREV DISCUSSION... /ISSUED 431 PM CST WED DEC 23 2015/

NEAR TERM /NOW THROUGH THURSDAY/...THE LOW LEVEL CONVERGENCE BANDS
HAVE INDEED RESULTED IN SOME DEEPER CONVECTION ACROSS INLAND SE
MS/SW AL THIS AFTERNOON. THE STRONGER CELLS HAVE EXHIBITED STRONG
OUTBOUND WINDS AND BROAD ROTATIONAL VELOCITIES. HOWEVER...IT APPEARS
THAT THE SLIGHT MID LEVEL WARMING AS NOTED ON THE 18Z JACKSON MS
SOUNDING HAS INHIBITED THE CELLS FROM BECOMING AS STRONG AS THEY
OTHERWISE COULD. HOWEVER...GIVEN THESE BANDS ARE STILL IN THE
ENVIRONMENT OF MLCAPES AROUND 1000-1500 J/KG AND 0-1KM SRH IN THE
200-300 M2/S2 RANGE...THE POTENTIAL FOR SEVERE STORMS AND TORNADOES
CONTINUES. A TORNADO WATCH CONTINUES UNTIL 8 PM FOR INLAND SE MS/SW
AL. THE THREAT HAS DIMINISHED ACROSS THE EASTERN FORECAST AREA...
ROUGHLY EAST OF I-65 DUE TO INCREASING MID LEVEL HEIGHTS/TEMPERATURES.

SINCE HEIGHT RISES WILL CONTINUE TONIGHT AS MID TO UPPER RIDGING
BUILDS IN FROM THE EAST AND THE MIDSOUTH TROUGH EJECTS
NORTHEAST...SURFACE PRESSURES WILL BEGIN TO RISE AND WINDS WILL
START TO VEER. THIS...ALONG WITH SFC TEMPS COOLING A FEW DEGREES...
SHOULD LIMIT THE DEVELOPMENT OF DEEP CONVECTION OVERNIGHT.
HOWEVER...IF A FEW STORMS CAN DEVELOP...IT WILL DO SO IN THE
PRESENCE OF DEEP LAYER SHEAR OF 40-50 KT...SO AN ISOLATED SEVERE
STORM CANNOT BE COMPLETELY RULED OUT OVERNIGHT...BUT THE THREAT
APPEARS MORE MARGINAL AFTER MIDNIGHT. LOWERED RAIN CHANCES TO AROUND
50% THROUGH THE NIGHT.

WITH UPPER RIDGING BUILDING INTO THE AREA THROUGH THURSDAY...THE SFC
COLD FRONT WILL STALL NORTH OF THE REGION. WE WILL REMAIN IN A WARM
AND UNSTABLE AIRMASS WITH MLCAPES FORECAST TO BE IN THE 1000-1500
J/KG. HOWEVER...FINDING A TRIGGER TO FOCUS CONVECTION IS VERY
CHALLENGING AND THE GLOBAL MODELS APPEAR TO BE SUFFERING FROM SOME
CONVECTIVE FEEDBACK. AT THIS POINT...EXPECT SCATTERED TO NUMEROUS
SHOWERS AND STORMS TO DEVELOP THROUGH THE DAY. THE LOW LEVEL JET
STARTS THE DAY AT 35-40 KT...BUT DECREASES TO 30 KT OR LESS IN THE
AFTERNOON. GIVEN THE DECREASING WIND PROFILES...INCREASED RIDGING
ALOFT...THINK THE SEVERE THREAT IS RATHER LOW...BUT CANNOT RULE OUT
A FEW STRONG STORMS. WITH PRECIPITABLE WATERS STILL AS HIGH AS 1.9
INCHES...LOCALLY HEAVY RAINFALL IS LIKELY...BUT PINPOINTING WHERE
THIS OCCURS IS DIFFICULT. LOCALIZED FLOODING ISSUES ARE CERTAINLY
POSSIBLE...ESPECIALLY ALONG AND SOUTH/EAST OF I-65 WHICH HAS
RECEIVED SEVERAL INCHES OF RAIN OVER THE PAST FEW DAYS AND MANY
CREEKS/STREAMS ARE AT BANKFULL. SEVERAL AREA RIVERS ARE ALSO
FORECAST TO GO INTO MINOR FLOOD STAGE.

TEMPS WILL REMAIN UNSEASONABLY MILD...ONLY DROPPING INTO THE UPPER
60S TO AROUND 70 BY DAYBREAK AND WARMING INTO THE MID TO UPPER 70S
ON THURSDAY. THESE FORECAST HIGHS ARE JUST SHY OF RECORD LEVELS.
ALSO SOME PATCHY FOG LIKELY TONIGHT...ESPECIALLY CLOSE TO THE COAST
OF BAYS/SOUNDS. 34/JFB

SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...AT THE BEGINNING
OF THE SHORT TERM PERIOD THE SFC FRONTAL BOUNDARY TO THE NORTHWEST OF
THE FCST AREA WILL BE LIFTING SLOWLY INLAND A LITTLE FURTHER AWAY
FROM THE AREA AS A SFC HIGH PRESSURE RIDGE CONTINUES OFF TO THE EAST
OUT OVER THE ATLANTIC. THIS WILL CONTINUE TO BRING ABUNDANT LOLVL
MOISTURE INTO THE REGION AS A SOUTHEAST FLOW (ALTHOUGH WEAKENED
SOMEWHAT) CONTINUES. MID/UPPER FLOW WILL BE SOUTHWESTERLY AND ALSO
CONTINUE TO PULL SOME MID LEVEL MOISTURE UP FROM THE SOUTHWEST AS
WELL...BUT ANY SIGNIFICANT MID/UPPER LEVEL ENERGY IS EXPECTED TO BE
WELL NORTH OF THE FCST AREA. AS A RESULT...THURSDAY NIGHT THROUGH
MOST OF SATURDAY LOOK FOR SIMILAR WEATHER PATTERN THROUGH THE PERIOD.
THE PRIMARY FOCUS FOR THE MORE WIDESPREAD SHOWERS AND STORMS WILL BE
NORTH AND WEST OF THE FCST AREA...BUT LOOK FOR CLOUDY SKIES AND ISOLATED
TO SCATTERED CONVECTION TO PERSIST THROUGH THE PERIOD. SEVERE
WEATHER IN NOT ANTICIPATED. ANOTHER ISSUE WILL BE PERSISTENT
FOG...ESPECIALLY NEAR THE COAST...AS THE WARM SOUTHERLY FLOW
CONTINUES TO CROSS THE RELATIVELY COOL NEAR SHORE COASTAL WATERS.
PATCHY...MOSTLY LIGHT FOG POSSIBLE OVER MOST OF THE COASTAL
COUNTIES...BUT AREAS OF DENSE FOG WILL REMAIN A GOOD BET AROUND THE
MOBILE BAY AREA WHERE WATERS ARE THE COOLEST. FOG WILL BE MOST
WIDESPREAD DURING THE LATE NIGHT AND EARLY MORNING HOURS OVER LAND
AREAS...BUT WILL BE POSSIBLE AT JUST ABOUT ANY TIME OF THE DAY OVER
THE COOL NEARSHORE WATERS. MILD TO QUITE WARM (FOR THIS TIME OF THE
YEAR) CONDITIONS CONTINUE. LOWS EACH NIGHT ARE EXPECTED TO REMAIN IN
THE MID TO UPPER 60S AREAWIDE. WILL ALSO BE APPROACHING RECORD HIGH
TEMPERATURES EACH DAY THROUGH SHORT PERIOD...WITH HIGHS IN THE MID TO
UPPER 70S. 12/DS

LONG TERM /SUNDAY THROUGH WEDNESDAY/...ON SUNDAY AND SUNDAY NIGHT...A
STRONG UPPER LOW SWINGS EAST OUT OF TEXAS WITH RESULTANT SFC LOW PRESSURE
DEVELOPING AND LIFTING NORTH-NORTHEAST ACROSS ARKANSAS THROUGH LATE
MONDAY. THIS WILL FINALLY PUSH THE FRONTAL BOUNDARY THAT HAS BEEN SITTING
TO OUR WEST AND NORTHWEST FOR SEVERAL DAYS THROUGH THE REGION ON
MONDAY...BRINING OUR NEXT CHANCE FOR MORE WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY. WHILE IT IS STILL SEVERAL DAYS OUT...INDICATIONS
ARE THAT THE POTENTIAL FOR ANOTHER ROUND OF STRONG TO SEVERE STORMS
WILL EXIST. WE WILL BE ABLE TO FINE TUNE THIS OVER THE NEXT SEVERAL
DAYS. HIGH TEMPERATURES WILL CONTINUE IN THE 70S SUNDAY AND MONDAY...
COOLING INTO THE LOW TO MID 60S TUESDAY AND WEDNESDAY. LOW
TEMPERATURES CONTINUE IN THE 60S SUNDAY NIGHT...BUT QUITE A BIT
COOLER MONDAY AND TUESDAY NIGHTS WITH LOWS IN THE LOW TO MID 50S.
12/DS

MARINE...STRONG ONSHORE FLOW WILL GRADUALLY WEAKEN OVERNIGHT BUT
SEAS WILL REMAIN CLOSE TO 7 FT OVER THE GULF WATERS THROUGH THE
EARLY MORNING HOURS. THEREFORE...WILL CONTINUE THE SMALL CRAFT
ADVISORY THROUGH 6AM. THE MOBILE BAY/MS SOUND PORTION OF THE
ADVISORY MAY BE ABLE TO BE CANCELLED LATER THIS EVENING. ONSHORE
FLOW WILL INCREASE ONCE AGAIN LATE SUNDAY INTO MONDAY AHEAD OF THE
NEXT STRONG STORM SYSTEM.

OTHER MAIN CONCERN IS DENSE FOG IN THE BAYS...PARTICULARLY MOBILE
BAY. DENSE FOG ADVISORY WILL REMAIN IN EFFECT UNTIL NOON TOMORROW. IT
IS VERY LIKELY THIS WILL NEED TO BE EXTENDED THROUGH THE END OF THE
WEEK BASED ON CONTINUED FAVORABLE CONDITIONS FOR DENSE FOG...ESPECIALLY
IN THE EVENING/OVERNIGHT HOURS. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH THURSDAY MORNING FOR ALZ265-266.

FL...HIGH RIP CURRENT RISK THROUGH THURSDAY MORNING FOR FLZ202-204-
     206.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR GMZ631-632-650-
     655-670-675.

     DENSE FOG ADVISORY UNTIL NOON CST THURSDAY FOR GMZ630>632.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Dec 23, 2:30 PM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CST WED DEC 23 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-242030-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
230 PM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PRIMARY THREAT FOR SEVERE WEATHER THROUGH EARLY THIS EVENING WILL BE
ACROSS INLAND SOUTHEAST MISSISSIPPI AND INLAND SOUTHWEST
ALABAMA...WEST OF INTERSTATE 65. TORNADOES...DAMAGING WIND
GUSTS...AND LARGE HAIL ARE ALL THREATS. A TORNADO WATCH IS IN EFFECT
FOR THIS AREA UNTIL 8 PM. THE SEVERE WEATHER THREAT IS EXPECTED TO
DIMINISH BY LATE THIS EVENING INTO THE OVERNIGHT HOURS. FURTHER
EAST...THE THREAT FOR SEVERE WEATHER IS MORE LIMITED...BUT AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT THROUGH EARLY EVENING.

THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN
LOCALIZED FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ON
TUESDAY. A FEW STRONG STORMS CAPABLE OF PRODUCING GUSTY WINDS CANNOT
BE RULED OUT. THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL AND
MAY RESULT IN LOCALIZED FLOODING ISSUES.

ANOTHER STRONG STORM SYSTEM WILL APPROACH THE AREA FROM THE WEST BY
THE END OF THE WEEKEND INTO EARLY NEXT WEEK. STRONG TO SEVERE STORMS
ARE POSSIBLE WITH THIS SYSTEM BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS REQUESTED IN
SUPPORT OF THE CURRENT TORNADO WATCH.

GMZ630>635-650-655-670-675-242030-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
230 PM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF DENSE FOG WILL IMPACT MOBILE BAY AND MISSISSIPPI SOUND
THROUGH TONIGHT. PATCHY FOG IS POSSIBLE IN THE OTHER BAY SYSTEMS.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE MAJORITY OF THE
COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF DENSE FOG WILL LIKELY IMPACT AREA BAYS AND SOUNDS...
PARTICULARLY MOBILE BAY AND MISSISSIPPI SOUND...THROUGH AT LEAST THE
END OF THE WEEK.

In the hours before

Special weather statement, Dec 23, 3:07 PM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
307 PM CST WED DEC 23 2015

ALZ051-232145-
CHOCTAW AL-
307 PM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW IN SOUTHWEST ALABAMA UNTIL 345 PM CST...

AT 306 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR BUTLER...
MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
BUTLER...              LISMAN...              PENNINGTON...
GILBERTOWN...          TOXEY...               NEEDHAM...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3217 8801 3214 8804 3209 8804
      3206 8807 3207 8810 3205 8812 3200 8810
      3201 8809 3200 8809 3184 8837 3198 8846
      3203 8846 3231 8812
TIME...MOT...LOC 2106Z 232DEG 48KT 3205 8826
Special weather statement, Dec 23, 4:03 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CST WED DEC 23 2015

MSZ067-232300-
WAYNE MS-
403 PM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE IN SOUTHEAST MISSISSIPPI UNTIL 500 PM CST...

AT 402 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR
SANDERSVILLE...OR NEAR LAUREL...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN WAYNE
COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

LAT...LON 3182 8894 3184 8873 3189 8848 3183 8847
      3160 8894
TIME...MOT...LOC 2202Z 225DEG 36KT 3174 8905

BUTTS
Special weather statement, Dec 23, 5:03 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
503 PM CST WED DEC 23 2015

ALZ051-232345-
CHOCTAW AL-
503 PM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CHOCTAW IN SOUTHWEST ALABAMA UNTIL 545 PM CST...

AT 503 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR SYKES...OR
NEAR QUITMAN...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
LISMAN...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3230 8796 3230 8800 3228 8801 3228 8802
      3226 8802 3199 8846 3227 8843 3231 8838
      3231 8794
TIME...MOT...LOC 2303Z 231DEG 47KT 3202 8860

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:05 PM CSTSpecial Weather StatementMOBCovington25 min
Dec 23, 11:00 PM CSTAreal Flood WarningMOBCovington, Crenshaw12 hr
Dec 24, 5:22 AM CSTAreal Flood AdvisoryMOBMobile113 min
Dec 24, 6:53 AM CSTAreal Flood AdvisoryMOBBaldwin, Escambia3 hr
Dec 24, 7:30 AM CSTSpecial Weather StatementMOBConecuh60 min
Dec 24, 8:04 AM CSTAreal Flood AdvisoryMOBEscambia3 hr
Dec 24, 8:27 AM CSTAreal Flood AdvisoryMOBConecuh3 hr
Dec 24, 8:46 AM CSTRiver Flood WarningMOBCovington, Escambia61 hr
Dec 24, 9:21 AM CSTRiver Flood WarningMOBCovington4 days
Dec 24, 9:28 AM CSTFlash Flood WarningMOBConecuh, Escambia4 hr
Dec 24, 9:55 AM CSTAreal Flood AdvisoryMOBMonroe3 hr
Dec 24, 10:02 AM CSTAreal Flood AdvisoryMOBButler3 hr
Dec 24, 11:48 AM CSTAreal Flood WarningMOBMonroe6 hr
Dec 24, 12:27 PM CSTDense Fog AdvisoryMOBBaldwin, Mobile21 hr
Dec 24, 1:04 PM CSTAreal Flood AdvisoryMOBCovington, Crenshaw3 hr
Dec 24, 1:22 PM CSTSpecial Weather StatementMOBCovington38 min
Dec 24, 1:28 PM CSTAreal Flood WarningMOBConecuh, Escambia6 hr
Dec 24, 1:50 PM CSTFlash Flood WarningMOBCovington, Crenshaw3 hr
Dec 24, 2:18 PM CSTAreal Flood WarningMOBButler6 hr
Dec 24, 2:49 PM CSTFlash Flood WarningMOBMonroe4 hr
Dec 24, 3:07 PM CSTFlash Flood WarningMOBWilcox4 hr
Dec 24, 4:44 PM CSTFlash Flood WarningMOBCovington, Crenshaw3 hr
Dec 24, 5:22 PM CSTFlash Flood WarningMOBConecuh3 hr

Nearby

River Flood Warnings in Alabama, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.